Alert archive / California / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Eureka, CA

July 24, 2025

NWS Eureka, CA issued this red flag warning at Jul 24, 2025, 11:37 AM PDT. It took effect at Jul 25, 2025, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2025, 11:37 AM PDT (18:37 UTC)
In effect from
Jul 25, 2025, 11:00 AM PDT
Expired
Jul 25, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

531 
WWUS86 KEKA 241837
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1137 AM PDT Thu Jul 24 2025

...SCATTERED DRY THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING 
AND FRIDAY ACROSS THE INTERIOR MOUNTAINS...

.Scattered dry thunderstorms are forecast to develop in the
Klamath Mountains this afternoon and evening. The highest 
confidence of storms is in Siskiyou, Northern Humboldt, Eastern 
Del Norte, and Trinity counties. Scattered Thunderstorms are 
possible again on Friday, with the highest confidence in Trinity
County, Eastern Mendocino, and Northern Lake Counties.

CAZ204-211-250245-
/O.CAN.KEKA.FW.A.0004.250725T1800Z-250726T0600Z/
/O.CON.KEKA.FW.W.0003.000000T0000Z-250725T0600Z/
Lower Middle Klamath-Hoopa-
1137 AM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

 The National Weather Service in Eureka has cancelled the Fire 
Weather Watch for Friday. There is still the potential for a few 
isolated lightning strikes, but they are not expected to be 
widespread enough for a red flag warning. The Red Flag Warning 
for Thursday remains in effect.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ283-250245-
/O.UPG.KEKA.FW.A.0004.250725T1800Z-250726T0600Z/
/O.NEW.KEKA.FW.W.0004.250725T1800Z-250726T0600Z/
/O.CON.KEKA.FW.W.0003.000000T0000Z-250725T0600Z/
Trinity-
1137 AM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM PDT Friday. The
Red Flag Warning for Thursday remains in effect.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. Lightning strikes may
start fires. A combination of strong winds, low relative 
humidity, and warm temperatures can contribute to extreme fire 
behavior.


&&

$$

CAZ212-277-250245-
/O.UPG.KEKA.FW.A.0004.250725T1800Z-250726T0600Z/
/O.NEW.KEKA.FW.W.0004.250725T1800Z-250726T0600Z/
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-
1137 AM PDT Thu Jul 24 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM PDT Friday. 

Note that this warning for Friday is only valid for Trinity and 
Mendocino County portions of these zones. Humboldt County is not 
within a Red Flag Warning on Friday.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ203-250245-
/O.CON.KEKA.FW.W.0003.000000T0000Z-250725T0600Z/
Upper Smith-
1137 AM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* THUNDERSTORMS...Scattered thunderstorms are possible in the 
  afternoon, mostly over the higher terrain. 

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible.

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. Lightning strikes may
start fires.

&&

$$


http://weather.gov/eureka
4 follow-up statements
985 
WWUS86 KEKA 250538
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1038 PM PDT Thu Jul 24 2025

...SCATTERED DRY THUNDERSTORMS POSSIBLE FRIDAY ACROSS THE 
INTERIOR MOUNTAINS...

.Scattered dry thunderstorms are possible again on Friday, with 
the highest confidence in Trinity County, Eastern Mendocino, and 
Northern Lake Counties.

CAZ283-251345-
/O.EXP.KEKA.FW.W.0003.000000T0000Z-250725T0600Z/
/O.CON.KEKA.FW.W.0004.250725T1800Z-250726T0600Z/
Trinity-
1038 PM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...


* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. Lightning strikes may
start fires. A combination of strong winds, low relative
humidity, and warm temperatures can contribute to extreme fire
behavior.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ203-204-211-250645-
/O.EXP.KEKA.FW.W.0003.000000T0000Z-250725T0600Z/
Upper Smith-Lower Middle Klamath-Hoopa-
1038 PM PDT Thu Jul 24 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

$$

CAZ212-277-251345-
/O.CON.KEKA.FW.W.0004.250725T1800Z-250726T0600Z/
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-
1038 PM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY...

Note that this warning for Friday is only valid for Trinity and
Mendocino County portions of these zones. Humboldt County is not
within a Red Flag Warning on Friday.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
258 
WWUS86 KEKA 251336
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
636 AM PDT Fri Jul 25 2025

...SCATTERED DRY THUNDERSTORMS POSSIBLE FRIDAY ACROSS THE
INTERIOR MOUNTAINS...

.Scattered dry thunderstorms are possible again this afternoon and
evening, with the highest confidence in Trinity County, Eastern 
Mendocino, and Northern Lake Counties.

CAZ212-277-283-252345-
/O.CON.KEKA.FW.W.0004.250725T1800Z-250726T0600Z/
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
636 AM PDT Fri Jul 25 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
124 
WWUS86 KEKA 252043
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
143 PM PDT Fri Jul 25 2025

...SCATTERED DRY THUNDERSTORMS POSSIBLE FRIDAY ACROSS THE
INTERIOR MOUNTAINS...

.Scattered dry thunderstorms are possible again this afternoon
and evening, with the highest confidence in Trinity County,
Eastern Mendocino, and Northern Lake Counties.

CAZ212-277-283-260445-
/O.CON.KEKA.FW.W.0004.000000T0000Z-250726T0600Z/
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
143 PM PDT Fri Jul 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
762 
WWUS86 KEKA 252046 AAA
RFWEKA

Urgent - Fire Weather Message...UPDATED
National Weather Service Eureka CA
146 PM PDT Fri Jul 25 2025

...SCATTERED DRY THUNDERSTORMS POSSIBLE FRIDAY ACROSS THE
INTERIOR MOUNTAINS...

.Scattered dry thunderstorms are possible again this afternoon
and evening, with the highest confidence in Trinity County,
Eastern Mendocino, and Northern Lake Counties.

CAZ212-277-283-260600-
/O.CON.KEKA.FW.W.0004.000000T0000Z-250726T0600Z/
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
146 PM PDT Fri Jul 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  are possible. 

* IMPACTS...Lightning strikes may start fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 24, 12:12 AM PDT, 11 hours 25 minutes earlier.

Area forecast discussion, Jul 24, 12:12 AM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1212 AM PDT Thu Jul 24 2025

.SYNOPSIS...An upper level low is expected to linger near the
area Thursday and Friday and finally move past the area for the
weekend. Thunderstorms are possible in the interior Thursday and
Friday and these may contain gusty winds. Near normal to slightly
below normal temperatures expected this week.

&&

.DISCUSSION...The upper level low continues to remain nearly
stationary off the central CA coast. This remained far enough away
from the area that no thunderstorms formed across the area again
on Wednesday. The marine layer remains around 2000 feet this
morning. This afternoon clouds are expected to push back towards
the coast, but the immediate coast is expected to remain mostly
cloudy. As the upper level starts to slowly move closer to the
area this will bring thunderstorms to the inland area. The GFS is
showing around 500 j/kg of CAPE mainly in Trinity county in the
afternoon. The Models continue to show an inverted V sounding with
a significant dry layer in the low levels and around 1000 j/kg of
DCAPE which both highlight the potential for gusty outflow winds.
These may reach 50 mph in the stronger storms. Brief heavy
downpours are likely with the stronger storms. The trickier part
of the forecast is if any of these storms linger into the evening
drift towards the coast. Some elevated instability lingers over
Humboldt, Del Norte and Trinity counties. The limiting factor
looks like it will be lack of a shortwave to give it a boost. So
have left thunderstorms in the forecast.

Thursday night into Friday morning there may be a few lingering
showers over much of the area. There isn't expected to be enough
instability and shortwave energy to generate thunderstorms. But a
few light rain showers are possible. Friday afternoon the coverage
of thunderstorms is expected to be extend farther south in
northeastern Mendocino and northern Lake counties. The GFS is
showing around 750 j/kg of surface CAPE. Shear is still only
around 20 kt so the individual storms are expected to be
shortlived. DCAPE remains around 1,000 j/kg making gusty outflow
winds likely as the storms collapse. Gusts to 50 mph are possible
once again. These have the potential to linger into the evening
as there is some elevated instability, but in the absence of a
shortwave this doesn't seem too likely. There is some uncertainty
in how much rain will fall with these storms. There is a deep dry
layer, but rain is still expected to make it to the ground. There
could be an occasional heavy shower, but these should be fairly
brief.

Saturday models are generally moving the low off to the east by
the afternoon. This should limit the potential for thunderstorms.
It is possible a few could form in far eastern Trinity county or
in the Trinity Alps, but they are expected to be limited.

Sunday and into the middle of next week high pressure is expected
to generally remain east of the area. This will keep temperatures
near seasonal normals with highs in the upper 80s to low 90s.
Thunder potential generally looks to remain low. MKK

&&

.AVIATION...6Z TAFs...A cutoff upper low will slowly drift NE into
CEN CA over the next 24 hours. The marine layer remains somewhat
deepened, in part from this feature. Soundings do not show
meaningful further deepening from the low through Thursday
afternoon. Moreover, there are signs slight subsidence on the
northern periphery of the low will act to compress the marine layer.
This will allow for some tempo lower ceilings down to 200 ft and
higher chances for lowered visibility. Chances for fog are low under
these conditions (20%). There are indications there will be a window
of afternoon scattering from the AM LIFR to IFR ceilings. There will
be some instability around the low which may disrupt the inversion
and better the chances for some clearing, but light westerly winds
may counter this somewhat since most of the instability is aloft.

The low will bring interior thunderstorms Thursday and over the next
several days. Currently, it looks like most of this activity will
remain over the interior regions, but a occasional shower or fading
thunderstorm may hold together with westward movement towards the
coast.

There remains high probability (70%) for stratus to makes its way
into UKI once again Thursday morning. Soundings reveal a lower
inversion with the potential (30%) for brief IFR to LIFR CIGs
Thursday morning in the 12-15Z window.

&&

.MARINE...A cutoff low has developed off Central California and
will remain in the vicinity through the end of the week. This will
continue to weaken the pressure gradient, holding winds to gentle to
moderate levels. Seas 2 to 5 feet are expected, with the lightest
conditions expected nearest the coast. Winds will be broadly
northerly with south/southwest winds likely directly adjacent to the
coast, especially overnight. The northerlies will begin to slightly
increase Friday, mainly through the outer zones, and likely
remaining mainly below 20 kts through the weekend.

&&

.Fire Weather...Thunderstorm chances increase considerably
Thursday and Friday with isolated to scattered thunderstorms
possible in Trinity, interior Humboldt, and interior Del Norte.
Nocturnal thunder is not out of the question over coastal areas of
northern Humboldt and Del Norte. There is a low chance for
thunder in Lake and eastern Mendocino early Friday morning. PWATs
increase Thursday and Friday, so there is some potential for heavy
downpours with stronger thunderstorms. Cancelled the fire weather
watch for interior southern Humboldt and southwest Trinity county
(zone 212). There could be a few strikes in these areas, but
generally there isn't much support on Thursday for them.The red
flag warning for Thursday looks on track even with some rain in
the storms. There may be some strikes outside the cores. Gusty and
erratic outflow winds are likely with gusts to 50 mph possible.
Left the Fire Weather Watch in effect for Friday, this will likely
need to be upgraded, but left this to be tweaked by the next
shift.

Winds are generally expected to be fairly light and terrain driven.
Interior Temperatures are generally expected to be around seasonal
normals or slightly below with highs in the 80s to low 90s. RH is
not expected to be particularly low in Del Norte, Humboldt and
Mendocino counties, but dry afternoon RH is still possible in
the valleys of Trinity and Lake. JB/MKK

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning from 11 AM to 11 PM PDT Thursday for
     CAZ203-204-211-283.

     Fire Weather Watch from Friday morning through Friday
     evening for CAZ204-211-212-277-283.

     Fire Weather Watch from Thursday morning through Thursday
     evening for CAZ212.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:04 PM PDTSpecial Weather StatementEKASiskiyou26 min
Jul 24, 4:20 PM PDTSpecial Weather StatementEKATrinity25 min

Nearby

Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.